MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Codes Hematoma (1884); No Code Available (3191)
Date of Event 01/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Visual inspection of the device confirmed the catheter is split 7 cm from the distal tip.The split was 2.5 cm in length.The investigation is still in progress.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, at an unspecified time following the use of the turbo-ject® double lumen power-injectable picc (peripherally inserted central catheter) for an unknown indication, a hematoma appeared at the patient's elbow.The catheter was split along a segment that spanned from 2 cm to 5 cm from the distal end of the device.A new device needed to be placed.The device has been returned for investigation; however, as of the date of this report, the device investigation is still pending.Additional information has been requested.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, quality control data and visual inspection of the returned device was conducted during the investigation.An investigation evaluation of the documentation was performed.There is no evidence to suggest the product was not made to specifications.There is no evidence to suggest that nonconforming product in house or in the field.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of device history record shows no nonconforming events associated with the complaint device lot number.At the time of the investigation, a review of the complaint records observed no other complaints associated with the complaint lot number 8297210.The complaint is confirmed.At this time a definitive cause cannot be determined for provided complaint.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7283570
Report Number1820334-2018-00365
Device Sequence Number143598
Product Code LJS
UDI-Device Identifier00827002239029
UDI-Public(01)00827002239029(17)191016(10)8297210
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;